Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 20, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Sep 20, 2021, 4:03 PM EDT for Collier County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2021, 4:03 PM EDT (20:03 UTC)
Expired
Sep 20, 2021, 4:30 PM EDT
In force
27 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Collier County, FL

The radar

The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1701 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WWUS82 KMFL 202003
SPSMFL

Special Weather Statement
National Weather Service Miami FL
403 PM EDT Mon Sep 20 2021
 
FLZ069-070-075-202030-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
403 PM EDT Mon Sep 20 2021

...A strong thunderstorm will impact portions of southeastern Collier
County through 430 PM EDT...

At 403 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles southwest of Big Cypress National
Preserve, or 12 miles northeast of Chokoloskee, moving southwest at 5
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Carnestown, Copeland and Big Cypress National Preserve along with 
US 41 between Moore and Carnestown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2603 8120 2594 8106 2580 8117 2593 8142
TIME...MOT...LOC 2003Z 026DEG 6KT 2591 8120 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 20, 3:41 PM EDT, 22 minutes earlier.

Area forecast discussion, Sep 20, 3:41 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
341 PM EDT Mon Sep 20 2021

.SHORT TERM (Rest Of Today-Monday)...
Deep moisture across South Florida with a precipitable water value
just shy of 2.2 inches. Weak high pressure remains across the area
with a weak easterly flow with sea breeze dominating the convection
this afternoon and evening. Convection will develop along the
seabreeze over the coast and metro, with activity shifting towards
the interior later this afternoon and evening. The weak flow being
easterly with the seabreeze will cause highest rain chances over the
interior/Lake region. However, additional development along outflow
boundaries may work there way back towards the coast. The primary
impact continues to be the potential for localized flooding due to
slow storm motions and high rainfall rates. Overnight, showers and
storms will shift to over the local South Florida waters

A similar pattern for Tuesday with high pressure, abundant moisture
and weak easterly steering flow. Convection will once again be sea
breeze and outflow boundary driven with highs chances over the
interior and Lake Okeechobee region. Heavy rainfall leading to
potential localized flooding continues to be the primary concern
with the high moisture content leading to efficient and high
rainfall rates. Areas that have seen heavy rainfall in previous days
that see additional heavy rainfall will be more prone to the
localized flooding potential.

Temperatures will remain seasonal, with highs in the upper 80s to
lower 90s and lows in the 70s

.LONG TERM (Tuesday Night through Monday)...
Moisture remains over the region as the amplified mid-level
trough digs into the eastern third of the United States mid-week.
This pattern will keep healthy amounts of tropical moisture over
South Florida while also maintaining a fairly light wind flow
which means that slow storm motions could bring the potential for
localized flooding from torrential rainfall that persists over an
area for an extended period of time. Temperatures will continue to
reach the upper 80s to lower 90s each afternoon, providing plenty
of surface-based instability each day to produce scattered to
widespread of convection.

By late week, guidance is becoming consistent with the development
of a mid-level cutoff low near the Great Lakes which will push the
surface frontal boundary into the peninsula of Florida this
weekend. As the weekend continues, the progress of the surface
boundary (and the parent Great Lakes low) could allow for rain
chances to decline and even the potential for a backdoor front
scenario late in the forecast period which could help bring some
drier air more southward across the peninsula of Florida than in
previous runs. Obviously there is great uncertainty with the
extended period of the forecast as these features could greatly
change over the next week but signs are pointing towards at least
a chance for a taste of fall to emerge over portions of Florida,
even if not South Florida, by the end of September.

&&

.AVIATION(18Z TAFS)...
Scattered showers and storms possible this afternoon before
storms shift inland from the terminals by late afternoon to early
evening. Sub-VFR cigs and vis possible with convection that move
over the terminals. L/V winds once again overnight tonight.
Similar pattern for tomorrow with another round of showers and
storms.

&&

.MARINE...
High pressure, light flow and fairly benign marine conditons
outside of convection. Scattered showers and thunderstorms over
South Floria waters throughout much of the week ahead. Waterspouts
and locally higher winds and seas are possible in showers and
storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  89  78  89 /  40  60  30  70
West Kendall     77  90  76  90 /  40  50  30  70
Opa-Locka        77  90  77  90 /  40  60  30  70
Homestead        77  88  76  88 /  40  50  40  60
Fort Lauderdale  78  89  78  89 /  50  60  30  70
N Ft Lauderdale  78  89  78  88 /  50  60  30  70
Pembroke Pines   77  89  77  89 /  50  60  30  70
West Palm Beach  77  89  76  89 /  50  60  30  70
Boca Raton       78  88  77  88 /  50  60  30  70
Naples           75  89  75  89 /  50  70  50  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...Kelly
Tuesday Night through Monday...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 20, 9:34 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
934 AM EDT Mon Sep 20 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
934 AM EDT Mon Sep 20 2021

...Localized Flooding Possible Today...
This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms expected across South Florida
today. The best chances are over interior areas. Heavy rainfall,
lightning, and gusty winds are the primary hazards.

Flooding: Localized flooding of urban and/or poorly drained areas is
possible due to heavy rainfall and slow storm motion.

Waterspouts: A few waterspouts are possible over the local South
Florida waters.

Visibility: Patchy dense fog is possible over western interior areas
tomorrow morning.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered to locally numerous showers and thunderstorms are expected
each day, primarily during the afternoon hours. Lightning and heavy
rainfall causing localized flooding are the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 20, 2:46 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Miami FL
246 PM EDT Mon Sep 20 2021

FLZ073-201930-
Inland Miami-Dade County FL-
246 PM EDT Mon Sep 20 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 330 PM EDT...

At 246 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northwest of The Redland, moving north
northwest at 5 to 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
The Redland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2561 8052 2552 8062 2561 8078 2576 8074
      2576 8056
TIME...MOT...LOC 1846Z 179DEG 8KT 2562 8062

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BAXTER
Special weather statement, Sep 20, 3:08 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Miami FL
308 PM EDT Mon Sep 20 2021

FLZ071>073-202000-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
308 PM EDT Mon Sep 20 2021

...Strong thunderstorms will impact portions of northern Miami-Dade
and south central Broward Counties through 400 PM EDT...

At 307 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Intersection
Krome And U.S. 27 to 8 miles southeast of Shark Valley Obs Tower.
Movement was northwest at 5 to 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pembroke Pines, Miramar, The Redland, Shark Valley Obs Tower and
Intersection Krome And U.S. 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2612 8060 2564 8083 2554 8059 2602 8039
TIME...MOT...LOC 1907Z 141DEG 5KT 2600 8048 2558 8066

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BAXTER
Special weather statement, Sep 20, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
403 PM EDT Mon Sep 20 2021

FLZ069-070-075-202030-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
403 PM EDT Mon Sep 20 2021

...A strong thunderstorm will impact portions of southeastern Collier
County through 430 PM EDT...

At 403 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles southwest of Big Cypress National
Preserve, or 12 miles northeast of Chokoloskee, moving southwest at 5
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carnestown, Copeland and Big Cypress National Preserve along with
US 41 between Moore and Carnestown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2603 8120 2594 8106 2580 8117 2593 8142
TIME...MOT...LOC 2003Z 026DEG 6KT 2591 8120

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 2:46 PM EDTSpecial Weather StatementMFLMiami-Dade44 min
Sep 20, 3:08 PM EDTSpecial Weather StatementMFLMiami-Dade52 min
Sep 20, 4:54 PM EDTAreal Flood AdvisoryMFLCollier, Hendry111 min
Sep 20, 5:06 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Sep 20, 6:01 PM EDTSpecial Weather StatementMFLHendry59 min
Sep 20, 6:12 PM EDTSpecial Weather StatementMFLGlades48 min
Sep 20, 6:23 PM EDTAreal Flood AdvisoryMFLCollier, Hendry52 min
Sep 20, 6:56 PM EDTAreal Flood AdvisoryMFLGlades3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.